Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 6, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 14, 2016, 7:39 AM EDT for Monroe County, Florida. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2016, 7:39 AM EDT (11:39 UTC)
- Expired
- Oct 15, 2016, 4:16 AM EDT
- In force
- 21 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584 WHUS42 KKEY 141139 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 739 AM EDT FRI OCT 14 2016 FLZ076>078-150000- /O.NEW.KKEY.CF.S.0006.161014T1139Z-161015T0000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 739 AM EDT FRI OCT 14 2016 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS POSSIBLE TODAY... * COASTAL FLOODING...WATER LEVELS AROUND THE FLORIDA KEYS WILL BE SEASONABLY HIGH THIS MORNING AND TONIGHT...WITH MINOR COASTAL FLOODING OF LOW- LYING AREAS POSSIBLE...ESPECIALLY AROUND HIGH TIDE. * TIMING...WATER LEVELS WILL PEAK AROUND HIGH TIDE THIS MORNING BETWEEN ABOUT 800 AM AND 1100 AM...AND AGAIN TONIGHT BETWEEN ABOUT 800 PM AND 1100 PM. WATER LEVELS LIKELY WILL REMAIN ELEVATED ALONG THE EASTERN SHORES OF FLORIDA BAY...INCLUDING BARNES... BLACKWATER...AND BUTTONWOOD SOUNDS. * IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS POSSIBLE. SOME STORM DRAINS MAY OVERFLOW...AND SOME DOCKS AND SEAWALLS MAY BE OVERTOPPED. PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON TWITTER AND FACEBOOK. $$ CLR
2 follow-up statements
761 WHUS42 KKEY 142311 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 711 PM EDT FRI OCT 14 2016 FLZ076>078-151000- /O.EXT.KKEY.CF.S.0006.000000T0000Z-161015T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 711 PM EDT FRI OCT 14 2016 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE HIGH TONIGHT...WITH MINOR COASTAL FLOODING OF LOW-LYING AREAS OCCURRING...ESPECIALLY AROUND THE TIMES OF HIGH TIDE. * TIMING...WATER LEVELS WILL PEAK AROUND THE TIMES OF HIGH TIDE TONIGHT...BETWEEN ABOUT 800 PM AND 1100 PM. WATER LEVELS WILL LIKELY REMAIN ELEVATED ALONG THE EASTERN SHORE OF FLORIDA BAY...INCLUDING BARNES...BLACKWATER...AND BUTTONWOOD SOUNDS THIS WEEKEND. * IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME DOCKS AND SEAWALLS MAY BE OVERTOPPED. PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON TWITTER AND FACEBOOK. $$ BS
052 WHUS42 KKEY 150816 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 416 AM EDT SAT OCT 15 2016 FLZ076-151630- /O.CAN.KKEY.CF.S.0006.000000T0000Z-161015T1000Z/ /O.NEW.KKEY.CF.Y.0003.161015T0816Z-161016T0300Z/ MONROE UPPER KEYS- 416 AM EDT SAT OCT 15 2016 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER KEYS THROUGH AT LEAST TONIGHT... * COASTAL FLOODING...WATER LEVELS IN UPPER FLORIDA KEYS WILL BE HIGH TODAY AND TONIGHT...WITH MINOR COASTAL FLOODING OF LOW-LYING AREAS OCCURRING...ESPECIALLY AROUND THE TIMES OF HIGH TIDE. * TIMING...WATER LEVELS WILL PEAK AROUND THE TIMES OF HIGH TIDE THIS MORNING...BETWEEN ABOUT 800 AM AND NOON AND AGAIN BETWEEN 8 PM AND MIDNIGHT. WATER LEVELS WILL REMAIN ELEVATED ALONG THE EASTERN SHORE OF FLORIDA BAY...INCLUDING BARNES...BLACKWATER...AND BUTTONWOOD SOUNDS. * IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS LIKELY. SOME STORM DRAINS MAY OVERFLOW...AND SOME DOCKS AND SEAWALLS MAY BE OVERTOPPED. PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON TWITTER AND FACEBOOK. $$ FLZ077-078-150930- /O.CAN.KKEY.CF.S.0006.000000T0000Z-161015T1000Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 416 AM EDT SAT OCT 15 2016 $$ APA
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 14, 4:52 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 14, 4:52 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Key West FL 452 AM EDT Fri Oct 14 2016 .DISCUSSION... .CURRENTLY... Skies are partly to mostly cloudy with temperatures in the upper 70s to near 80 degrees along the island chain. Meanwhile, local radars are detecting widely scattered showers on the coastal waters south of the Florida Keys. Surface wise, a large continental region of high pressure is covering all of the eastern United States with a ridge reaching down the Florida peninsula. On our marine district, winds are northeast to east at 15 to 20 knots except near 20 knots and gusty on the Florida Straits. .SHORT TERM...(Today through Sunday night) A massive continental area of surface high pressure centered over the northeast United States will weaken and sag into the mid Atlantic region, resulting in a decreasing low level northeast to east flow. So despite plenty of moisture, a decoupled wind regime will predominate through this weekend. && .LONG TERM...(Monday through Thursday) Medium range guidance depicts a deepening cyclonic flow setting up over the extreme Southeast United States and the eastern Gulf of Mexico, resulting in a deep, veering and organized flow. With that said, timing, location and intensity remains quite uncertain, hence, will only increase pops from isolated to low chance until confidence increases. && .MARINE... A Small Craft Advisory will remain in effect the Florida Straits, the outer waters of Mainland Monroe and the waters in and around Dry Tortugas. Moderate to fresh winds will persist tonight through most of this weekend, before winds possibly increase again by late Sunday and Sunday night when an advisory may be required again. && .AVIATION... Today, Occasional VFR cigs will continue with a few-scattered cloud bases aoa FL020, scattered aoa FL040-060 AGL & sct to bkn @ FL080- 100. Short duration MVFR/IFR cigs and/or surface visibility are possible in any showers that manage to affect either or both the KEYW and/or the KMTH Int't terminals. Amendments will be issued as necessary. Surface winds will average from 040-050 degrees AOA 10-12 knots with gusts between 15 and 20 knots...increasing to 12 to 14 knots with gusts around 20 knot after 14 or 15 Zulu. && .PRELIMINARY POINT TEMPS/POPS... Key West 86 78 86 77 / 20 30 30 30 Marathon 86 78 86 77 / 20 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ033-034-042>044-052>055-072>075. && Public/Marine/Fire...APA Aviation/Nowcasts....Futterman Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 14, 5:50 AM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 550 AM EDT FRI OCT 14 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-151000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 550 AM EDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHEASTERN GULF OF MEXICO...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS..NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED...WITH SEAS UP TO SEVEN FEET IN THE GULF STREAM. A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT ON THESE WATERS AS WELL. OTHERWISE...A FEW THUNDERSTORMS MAY DEVELOP OVER THE STRAITS OF FLORIDA TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WOULD BE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS AND THE GULF WATERS ON SUNDAY NIGHT AND MONDAY. OTHERWISE...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.